On unique determination of domains in Euclidean spaces
- A. P. Kopylov
- … show all 1 hide
The paper is devoted to two new directions in developing the classical geometric subjects related to studying the problem of unique determination of closed convex surfaces by their intrinsic metrics. The first of these directions is the study of unique determination of domains (i.e., open connected sets) in Euclidean spaces by relative metrics of the boundaries of these domains. It appeared about 25–30 years ago and was developed owing to the efforts of Russian scientists. The first part of the paper (Secs. 3–7) contains an overview of the results referring to this direction.
The foundations of the second direction are presented in the second part of the paper, i.e., in Sec. 8, for the first time. This direction is closely related with the first one and consists of studying the problem of unique determination of conformal type. The main result of the section is the theorem on the unique determination of bounded convex domains by relative conformal moduli of their boundary conductors.
- Aleksandrov, A. D. (1948) Intrinsic Geometry of Convex Surfaces. Gostekhizdat, Moscow-Leningrad
- Aleksandrov, V. A. (1984) Isometry of domains in ℝn and the relative isometry of their boundaries. Sib. Mat. Zh. 25: pp. 3-13
- Aleksandrov, V. A. (1985) Isometry of domains in ℝn and the relative isometry of their boundaries, II. Sib. Mat. Zh. 26: pp. 3-8
- Aleksandrov, V. A. (1987) On domains uniquely determined by the relative metrics of their boundaries. Studies in Geometry and Mathematical Analysis, Proceedings of the Institute of Mathematics of the USSR Academy of Sciences, Siberian Branch 7: pp. 5-19
- Aleksandrov, V. A. (1989) Unique determination of domains with non-Jordan boundaries. Sib. Mat. Zh. 30: pp. 3-12
- Aleksandrov, V. A. (1990) Estimate of deformation of a strictly convex domain depending on the relative metric of its boundary. Sib. Math. Zh. 31: pp. 3-9
- Aleksandrov, V. A. (1992) On isometry of polyhedral domains whose boundaries are locally isometric in the relative metrics. Sib. Mat. Zh. 33: pp. 3-9
- Borovikova, M. K. (1992) On isometry of polygonal domains whose boundaries are locally isometric in relative metrics. Sib. Mat. Zh. 33: pp. 30-41
- Gehring, F. W., Vaisala, J. (1965) The coefficients of quasiconformality of domains in space. Acta Math. 114: pp. 1-70 CrossRef
- Kopylov, A. P. (1984) On boundary values of mappings close to isometric mappings. Sib. Mat. Zh. 25: pp. 120-131
- Kuz’minykh, A. V. (1985) On isometry of domains whose boundaries are isometric in relative metrics. Sib. Mat. Zh. 26: pp. 91-99
- Pogorelov, A. V. (1969) Extrinsic Geometry of Convex Surfaces. Nauka, Moscow
- A. V. Pogorelov, Unique Determination of General Convex Surfaces [in Russian], Akad. Nauk USSR (1951).
- Pólya, G., Szegő, G. (1951) Isoperimetric Inequalities in Mathematical Physics. Princeton Univ. Press, Princeton
- Reshetnyak, Yu. G. (1982) Spatial Mapping with Bounded Distortion. Nauka, Novosibirsk
- Reshetnyak, Yu. G. (1996) Stability Theorems in Geometry and Analysis. S. L. Sobolev Institute of Mathematics, Siberian Branch of the Russian Academy of Sciences, Novosibirsk
- S. Saks, Theory of Integrals [Russian translation], Moscow (1949).
- Schwartz, L. (1972) Analysis. Mir, Moscow
- Sen’kin, E. P. (1972) Non-flexibility of convex surfaces. Ukr. Geom. Sb. 12: pp. 131-152
- Trotsenko, D. A. (1987) Unique determination of bounded domains by the metric of the boundary induced by the metric of the domain. All-Union Conference on Geometry “in the Large,” Abstracts of Reports. Institute of Mathematics, Siberian Branch of the Russian Academy of Sciences, Novosibirskpp. 122
- Väisälä, J. (1971) Lectures on n-Dimensional Quasiconformal Mappings. Springer-Verlag, Berlin-Heidelberg-New York
- Väisälä, J. (1961) On quasiconformal mappings in space. Ann. Acad. Sci. Fenn. A I 298: pp. 1-36
- Yu. A. Volkov, “Estimate of the deformation of a convex surface depending on the variation of its intrinsic metric,” Ukr. Geom. Sb., Nos. 5/6, 44–69 (1968).
- Whitney, H. (1960) Geometric Integration Theory. IL, Moscow
- On unique determination of domains in Euclidean spaces
Journal of Mathematical Sciences
Volume 153, Issue 6 , pp 869-898
- Cover Date
- Print ISSN
- Online ISSN
- Springer US
- Additional Links
- Industry Sectors
- A. P. Kopylov (1)
- Author Affiliations
- 1. Institute of Mathematics, Siberian Branch of the Russian Academy of Sciences, Moscow, Russia